| Catalog Number |
5MAXACE132KIT |
| Medical Device Problem Codes |
Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
12/13/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the penumbra system ace 60 reperfusion catheter (ace 60) was kinked approximately 66.0 cm from the hub.Conclusions: evaluation of the returned device revealed that the ace 60 was kinked.This type of damage typically occurs due to improper handling during removal from the packaging.If the ace 60 is forcefully removed from the packaging tray at extreme angles or if the aspiration tubing packaging tray is not removed prior to removing the ace 60, damage such as this may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
During preparation for a thrombectomy procedure, the technician noticed that the penumbra system ace 60 reperfusion catheter (ace 60) was kinked upon opening the packaging of the penumbra system ace 60 hi-flow kit (kit).The kinked ace 60 was found prior to use and therefore, was not used in the procedure.The procedure was completed using a new kit.